Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 12, 2012, 2:20 PM MST. It took effect at Jan 14, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 2:20 PM MST (21:20 UTC)
- In effect from
- Jan 14, 2012, 11:00 AM MST
- Expired
- Jan 13, 2012, 2:42 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
003 WWUS75 KTFX 122120 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MST THU JAN 12 2012 MTZ009-010-048-131200- /O.NEW.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 220 PM MST THU JAN 12 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP LATE SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. FAVORED CANYONS AND PASSES MAY SEE GUSTS UP TO 70 MPH. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
241 WWUS75 KTFX 131110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MST FRI JAN 13 2012 MTZ009-010-048-132300- /O.CON.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 410 AM MST FRI JAN 13 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING FOR THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY. * TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY LATE SATURDAY MORNING INTO THE AFTERNOON. THESE WINDS WILL CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS MOST OF THE AREA. HOWEVER...FAVORED CANYONS AND PASSES...SUCH AS THE HEART BUTTE AND DEEP CREEK AREAS...MAY SEE GUSTS UP TO 80 MPH. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...HEART BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
960 WWUS75 KTFX 132142 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MST FRI JAN 13 2012 MTZ010-132245- /O.CAN.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 242 PM MST FRI JAN 13 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. STRONG GUSTY WINDS ARE STILL EXPECTED FRIDAY EVENING THROUGH SUNDAY MORNING HOWEVER WIDESPREAD SEVERE DAMAGING WINDS ARE NOT ANTICIPATED AT THIS TIME. $$ MTZ009-048-140945- /O.UPG.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/ /O.NEW.KTFX.HW.W.0004.120114T0600Z-120115T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 242 PM MST FRI JAN 13 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY LATE SATURDAY MORNING INTO THE AFTERNOON. THESE WINDS WILL CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS MOST OF THE AREA. HOWEVER...FAVORED CANYONS AND PASSES...SUCH AS THE HEART BUTTE AND DEEP CREEK AREAS...MAY SEE GUSTS UP TO 80 MPH. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. BLOWING SNOW WILL ALSO BE LIKELY AT THE HIGHER ELEVATION AND ACROSS PASSES LIKE MARIAS PASS * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 12, 10:35 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 12, 10:35 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST THU JAN 12 2012 UPDATED AVIATION DISCUSSION .DISCUSSION... TODAY THROUGH SATURDAY...INCREASING CLOUDS AND WIND ASSOCIATED WITH WEAK SHORTWAVE ENERGY IS EXPECTED FOR TODAY. WITH LIMITED MOISTURE THERE WILL BE LITTLE IF ANY CHANCE FOR PRECIPITATION. TEMPERATURES WILL CONTINUE TO TREND WARMER AS AN UPPER-LEVEL RIDGE MOVES OVER THE AREA. HIGH TEMPERATURES TODAY WILL BE AROUND TO SLIGHTLY ABOVE SEASONAL AVERAGES. SOME AREAS OF BLOWING SNOW ARE POSSIBLE THIS MORNING ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...HOWEVER WARMING TEMPERATURES WILL LIMIT BLOWING SNOW BY THIS AFTERNOON. RIDGE WILL FLATTEN AS IT MOVES OVER THE NORTHERN ROCKIES ON FRIDAY WHICH WILL PROMOTE STRONGER WINDS...THOUGH AM NOT EXPECTING HIGH WINDS. AS THE RIDGE ALOFT FLATTENS AND BECOMES MORE WESTERLY THE POTENTIAL FOR STRONG WINDS WILL INCREASE THOUGH MODELS INDICATE MARGINAL HIGH WIND CRITERIA. STRONGEST WINDS WILL BE ON FRIDAY NIGHT AND SATURDAY ALONG THE ROCKY MOUNTAIN FRONT AS A LEE-SIDE TROUGH DEVELOPS EAST OF THE DIVIDE AND SHORTWAVE ENERGY PROPAGATES THROUGH THE FLOW. WILL CONTINUE TO MONITOR THIS TREND FOR ANY POTENTIAL HIGHLIGHTS BUT CONFIDENCE IS LOW TO MODERATE REGARDING DURATION AND INTENSITY OF WINDS. MAINLY DRY CONDITIONS WILL PERSIST THROUGH SATURDAY WITH ONLY A SLIGHT CHANCE ON THE HIGHER PEAKS OF THE ROCKY MOUNTAIN FRONT ON SATURDAY. TEMPERATURES WILL BE WELL ABOVE AVERAGE ON FRIDAY AND SATURDAY. MLV SATURDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE MOVING OVER THE WEST COAST SATURDAY NIGHT. THIS WILL FLATTEN THE RIDGE OVER THE REGION AND INCREASE MOISTURE FROM THE WEST. STRONG WINDS ALOFT WILL BRING VERY STRONG SURFACE WINDS ACROSS THE NORTHERN ROCKIES AND PLAINS. AN ASSOCIATED SURFACE LOW PRESSURE CENTER WILL MOVE ACROSS SOUTHERN ALBERTA SUNDAY AND BRING A COLD FRONT SOUTH ACROSS THE BORDER DURING THE DAY. THIS WILL BRING WIDESPREAD SNOW ACROSS THE ZONES AS WELL AS SIGNIFICANTLY COLDER TEMPERATURES. A 1040 SURFACE PRESSURE HIGH WILL BE OVER NORTHERN ALBERTA BY LATE MONDAY AND THIS WILL KEEP NORTHEAST TO EAST SURFACE FLOW IN THE FORECAST AS IT MOVES EAST. THE LOW PRESSURE TROF WILL MOVE EAST OF THE ZONES MONDAY NIGHT BUT DISTURBED FLOW TO THE WEST WILL CONTINUE TO BRING MOISTURE ACROSS THE ROCKIES...AND WITH THE CONTINUED NORTHEAST SURFACE FLOW...THE AIRMASS WILL REMAIN RELATIVELY MOIST AND COOL. ZELZER && .AVIATION... UPDATED 1800Z. HIGH PRESSURE WILL BUILD ALOFT FROM THE PACIFIC NW ACROSS THE NORTHERN ROCKIES THROUGH THE NEXT 24 HRS...MAINTAINING DRY CONDITIONS UNDER A NW FLOW ALOFT. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 37 24 44 21 / 0 0 0 10 CTB 34 21 40 19 / 0 0 0 0 HLN 30 18 41 18 / 0 0 0 0 BZN 34 11 39 15 / 0 0 0 0 WEY 16 -1 23 -1 / 20 0 0 10 DLN 32 16 38 14 / 0 0 0 0 HVR 34 18 43 19 / 0 0 0 10 LWT 34 19 41 21 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 12, 3:53 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 353 AM MST THU JAN 12 2012 MTZ009-048-131100- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 353 AM MST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS ARE POSSIBLE BEGINNING LATE FRIDAY THROUGH SUNDAY. THE WEATHER PATTERN WILL TURN COOLER AND MORE UNSETTLED EARLY NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NECESSARY BY THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-131100- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 353 AM MST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEATHER PATTERN WILL TURN COOLER AND MORE UNSETTLED EARLY NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NECESSARY BY THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.